Go Back   NeuroTalk Support Groups > >

Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

Diazepam withdrawal . Help please

Reply
 
Thread Tools Display Modes
Old 05-15-2017, 12:13 PM   #1
Johnsonsyard
Junior Member
 
Johnsonsyard's Avatar
 
Join Date: Jan 2014
Location: ENGLAND
Posts: 96
My Mood: Diazepam withdrawal . Help please
Default Diazepam withdrawal . Help please

Hi been taking diazepam for over 3 years . 2mg at night for muscle spasm and decided to try to cone off it as I don't think it's doing me any good. I feel very hyped up restless and anxious tinnitus worse and pain worse after reducing by half over last week. Can anyone advise what I should be doing and what to expect ? What s going on? Many thanks any comment really appreciated .
Johnsonsyard is offline   Reply With Quote
"Thanks for this!" says:
St George 2013 (06-04-2017)
Old 05-15-2017, 10:25 PM   #2
PamelaJune
Senior Member
 
PamelaJune's Avatar
 
Join Date: Dec 2013
Location: Where my heart is
Posts: 1,130
Default

Please titrate down with your GP support, don't just go cold turkey. I understand wanting to stop medications, but these drugs do cause unwanted dependency and the body doesn't adapt well if we suddenly cease the medication. The agitation is such a horrid feeling. You have my sympathy. The good news is the agitation will go away. If you feel feel uncomfortable with it, there is nothing wrong with upping the dose slightly, stay on the slightly increased dose for a week, then drop to 1.25mg for a week, 1mg and so on. It is important to talk with your GP though. They need to know what your doing and may be able to introduce you to a planned reduction phase. Good luck.

Quote:
Originally Posted by Johnsonsyard View Post
Hi been taking diazepam for over 3 years . 2mg at night for muscle spasm and decided to try to cone off it as I don't think it's doing me any good. I feel very hyped up restless and anxious tinnitus worse and pain worse after reducing by half over last week. Can anyone advise what I should be doing and what to expect ? What s going on? Many thanks any comment really appreciated .
__________________
I can still remember what life was like before pain became my life long companion

Last edited by PamelaJune; 05-16-2017 at 04:02 AM.
PamelaJune is offline   Reply With Quote
"Thanks for this!" says:
ger715 (05-22-2017), jersergurl (06-04-2017), Johnsonsyard (05-21-2017), kiwi33 (05-16-2017), St George 2013 (06-04-2017)
Old 05-16-2017, 11:39 AM   #3
kiwi33
Magnate
Community Welcome Team
 
kiwi33's Avatar
 
Join Date: Jan 2015
Location: Sydney, Australia.
Posts: 2,312
My Mood: Diazepam withdrawal . Help please
Default

Hi Johnsonsyard

One thing that it would be worth discussing with your GP is any other drugs (both OTC and prescription) that you use.

For example, alcohol, caffeine, Bupropion, fluoroquinolone antibiotics and Tramadol should probably be avoided during diazepam withdrawal.
__________________
Knowledge is power.
kiwi33 is online now   Reply With Quote
"Thanks for this!" says:
ger715 (05-22-2017), Johnsonsyard (05-21-2017), PamelaJune (05-16-2017), St George 2013 (06-04-2017)
Old 05-22-2017, 11:03 PM   #4
ger715
Magnate
 
Join Date: Jul 2011
Location: Illinois
Posts: 2,162
My Mood: Diazepam withdrawal . Help please
Default

Quote:
Originally Posted by Johnsonsyard View Post
Hi been taking diazepam for over 3 years . 2mg at night for muscle spasm and decided to try to cone off it as I don't think it's doing me any good. I feel very hyped up restless and anxious tinnitus worse and pain worse after reducing by half over last week. Can anyone advise what I should be doing and what to expect ? What s going on? Many thanks any comment really appreciated .

Even at the low dose you are taking; benzos need to be lowered gradually; possibly cutting in half.

I take Diazepam daily for the past few years primarily for muscle spasms too, but at a higher dose than you. When I reduce, the spasms worsen so I continue taking the Diazepam (Vallium). It really has helped me.


Gerry
ger715 is offline   Reply With Quote
"Thanks for this!" says:
Johnsonsyard (05-23-2017), PamelaJune (05-22-2017), St George 2013 (06-04-2017)
Old 05-23-2017, 08:21 PM   #5
Wiix
Grand Magnate
 
Wiix's Avatar
 
Join Date: Apr 2007
Location: The "X" is silent. Pronounced "Oui".
Posts: 3,578
My Mood: Diazepam withdrawal . Help please
Red face

Sometimes you just have to ride it out.
Wiix is offline   Reply With Quote
"Thanks for this!" says:
ger715 (05-25-2017), St George 2013 (06-04-2017)
Old 06-03-2017, 01:07 AM   #6
PAYNE1
Junior Member
 
Join Date: Aug 2010
Location: Goldsboro, NC
Posts: 96
My Mood: Diazepam withdrawal . Help please
Default

I agree that you need to be supervised in your withdrawal. Or at least really slow down your titration.
PAYNE1 is offline   Reply With Quote
"Thanks for this!" says:
PamelaJune (08-18-2017), St George 2013 (06-04-2017)
Old 06-03-2017, 11:39 AM   #7
caroline2
Senior Member
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 1,990
Default

I didn't realize this drug was valium. i took valium years ago and when I fell and cut my leg I realized I was grogged out on valium. Then I read the book "I'm Dancing as Fast as I Can" and was convinced to get off it. This was all before I knew about so much today that we can taking for "calming" our bodies. Like inositol, gaba, l-theanine, magnesium (for sure). I take these except for l-theanine now but have friends who do well with theanine. good luck and use caution.
__________________
OA onset at 18, now 79. Fibro onset at 61, Hip Replacement "mess" 72 (nerve damage, IT band damage, shorter leg). Otherwise, pretty good health.

Most important supplement: grape seed extract
caroline2 is offline   Reply With Quote
"Thanks for this!" says:
PamelaJune (08-18-2017), St George 2013 (06-04-2017)
Old 06-03-2017, 08:20 PM   #8
PamelaJune
Senior Member
 
PamelaJune's Avatar
 
Join Date: Dec 2013
Location: Where my heart is
Posts: 1,130
Default

This is an excerpt of a news article in Australian Associated Press. ** I think it's important to get this out there!
Valium packets recalled over fears of product tampering
[Valium tablets are being recalled amid fears of suspected product tampering.
The recall notice issued by Roche applies to its five milligram tablets, which come in a 50-tablet blister pack, with the drug maker advising anyone with these tablets to return them to a pharmacy for a refund and to arrange an alternative medication.]

*Copyright The Australian.* (a snip & link is acceptable for copyrighted articles/sites..)
Nocookies | The Australian
__________________
I can still remember what life was like before pain became my life long companion

Last edited by Jo*mar; 06-03-2017 at 11:23 PM. Reason: edited to add link - copyright on that website.. per guidelines
PamelaJune is offline   Reply With Quote
"Thanks for this!" says:
ger715 (06-04-2017), St George 2013 (06-04-2017)
Old 06-05-2017, 11:30 PM   #9
ger715
Magnate
 
Join Date: Jul 2011
Location: Illinois
Posts: 2,162
My Mood: Diazepam withdrawal . Help please
Default

Quote:
Originally Posted by PamelaJune View Post
This is an excerpt of a news article in Australian Associated Press. ** I think it's important to get this out there!
Valium packets recalled over fears of product tampering
[Valium tablets are being recalled amid fears of suspected product tampering.
The recall notice issued by Roche applies to its five milligram tablets, which come in a 50-tablet blister pack, with the drug maker advising anyone with these tablets to return them to a pharmacy for a refund and to arrange an alternative medication.]

*Copyright The Australian.* (a snip & link is acceptable for copyrighted articles/sites..)
Nocookies | The Australian

Thanks Pam; I use the 5mg's . Mylan is the manufacturer. They are individual tablets in a prescription bottle and not in a packet. Good to pass info along.





Gerry
ger715 is offline   Reply With Quote
Old 06-07-2017, 10:29 PM   #10
Wiix
Grand Magnate
 
Wiix's Avatar
 
Join Date: Apr 2007
Location: The "X" is silent. Pronounced "Oui".
Posts: 3,578
My Mood: Diazepam withdrawal . Help please
Question

How's it going PJ?
Wiix is offline   Reply With Quote
Reply

Tags
diazepam, half, reducing, week, worse

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Questions: Marihuana/Diazepam/Viagra Socrates01 Traumatic Brain Injury and Post Concussion Syndrome 8 05-15-2017 02:10 PM
Cymbalta withdrawal mouse1 Traumatic Brain Injury and Post Concussion Syndrome 10 09-06-2013 05:33 PM
prednisone withdrawal cait24 Myasthenia Gravis 15 08-23-2013 04:04 PM
Valium/diazepam nukenurse Thoracic Outlet Syndrome 2 03-17-2012 07:39 PM
Diazepam Saffy SCS & Pain Pumps 5 08-25-2011 01:47 AM


All times are GMT -5. The time now is 06:09 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy